MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB; PISTON SYRINGE
Model Number 305924
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of syringe 3ml ll w/ndl sftygld 25x1 rb experienced foreign matter contamination which was noted prior to use.The following information was provided by the initial reporter: material no.: 305924, batch no.: 7347873.Per phone call on 04-dec-2019: manager called to report that nurses at her facility have multiple boxes of 305924 syringes that contain a clear fluid, which is possibly the lubricant, pooling up inside the syringe and bubbles around the stopper.They do not use these.Been an ongoing issue with these boxes.
 
Additional Manufacturer Narrative
Three photos and seven 3ml syringes in opened blister packs (p/n 305924) were received and evaluated.Two were from batch 7156653, two were from batch 7347873, three were from batch 6305556, and one was from 8064678.It was observed in the photo and physical samples the "clear fluid" was silicone and was the normal and expected amount per product specification.The reported defect was not identified in the samples received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Please note that silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.
 
Event or Problem Description
It was reported that an unspecified number of syringe 3ml ll w/ndl sftygld 25x1 rb experienced foreign matter contamination which was noted prior to use.The following information was provided by the initial reporter: material no.: 305924.Batch no.: 7347873.Per phone call on (b)(6) 2019: manager called to report that nurses at her facility have multiple boxes of 305924 syringes that contain a clear fluid, which is possibly the lubricant, pooling up inside the syringe and bubbles around the stopper.They do not use these.Been an ongoing issue with these boxes.

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9498049
Report Number1213809-2019-01286
Device Sequence Number2361889
Product Code FMF
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2022
Device Model Number305924
Device Catalogue Number305924
Device Lot Number7347873
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;